MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6720-0535
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 10/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had an index right tha on (b)(6) 2021.Patient presented with right hip pain and squeaking.Patient underwent revision on (b)(6) 2022.Some corrosion was found on the taper-head union.All components were exchanged except the femoral stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "the records confirm the patient underwent an uncomplicated primary right tha on (b)(6) 2021.Post-operatively the patient had ongoing pain unrelieved by conservative management.The patient did not have any instability issues and no obvious cause for this pain could be established.X-rays show a press fit tha in its normal position without evidence of loosening.She underwent a lidocaine challenge which temporarily relieved her pain.On (b)(6) 2022 she then underwent a revision of this tha with exchange of the cup, liner and head.In the operative note the surgeon describes some corrosion within the femoral head however the trunnion was not damaged and intact.There was evidence of liner wear posteriorly indicative of neck impingement.Because of this impingement the surgeon revised the cup to a more retroverted position to avoid this impingement.Post revision x-rays show the components to be in anatomic position.Revision of a primary tha for pain is confirmed.The root cause of the pain was related to cup malposition leading to impingement of the femoral neck." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pain and squeaking.Intraoperatively, corrosion at the stem-head junction was observed.Evidence of impingement posteriorly was also observed intraoperatively, so the acetabular component was revised to a more retroverted position.A review of the provided medical information by a clinical consultant indicated: "the records confirm the patient underwent an uncomplicated primary right tha on (b)(6) 2021.Post-operatively the patient had ongoing pain unrelieved by conservative management.The patient did not have any instability issues and no obvious cause for this pain could be established.X-rays show a press fit tha in its normal position without evidence of loosening.She underwent a lidocaine challenge which temporarily relieved her pain.On (b)(6) 2022 she then underwent a revision of this tha with exchange of the cup, liner and head.In the operative note the surgeon describes some corrosion within the femoral head however the trunnion was not damaged and intact.There was evidence of liner wear posteriorly indicative of neck impingement.Because of this impingement the surgeon revised the cup to a more retroverted position to avoid this impingement.Post revision x-rays show the components to be in anatomic position.Revision of a primary tha for pain is confirmed.The root cause of the pain was related to cup malposition leading to impingement of the femoral neck." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "the records confirm the patient underwent an uncomplicated primary right tha on (b)(6) 2021.Post-operatively the patient had ongoing pain unrelieved by conservative management.The patient did not have any instability issues and no obvious cause for this pain could be established.X-rays show a press fit tha in its normal position without evidence of loosening.She underwent a lidocaine challenge which temporarily relieved her pain.On (b)(6) 2022 she then underwent a revision of this tha with exchange of the cup, liner and head.In the operative note the surgeon describes some corrosion within the femoral head however the trunnion was not damaged and intact.There was evidence of liner wear posteriorly indicative of neck impingement.Because of this impingement the surgeon revised the cup to a more retroverted position to avoid this impingement.Post revision x-rays show the components to be in anatomic position.Revision of a primary tha for pain is confirmed.The root cause of the pain was related to cup malposition leading to impingement of the femoral neck." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pain and squeaking.Intraoperatively, corrosion at the stem-head junction was observed.Evidence of impingement posteriorly was also observed intraoperatively, so the acetabular component was revised to a more retroverted position.A review of the provided medical information by a clinical consultant indicated: "the records confirm the patient underwent an uncomplicated primary right tha on (b)(6) 2021.Post-operatively the patient had ongoing pain unrelieved by conservative management.The patient did not have any instability issues and no obvious cause for this pain could be established.X-rays show a press fit tha in its normal position without evidence of loosening.She underwent a lidocaine challenge which temporarily relieved her pain.On (b)(6) 2022 she then underwent a revision of this tha with exchange of the cup, liner and head.In the operative note the surgeon describes some corrosion within the femoral head however the trunnion was not damaged and intact.There was evidence of liner wear posteriorly indicative of neck impingement.Because of this impingement the surgeon revised the cup to a more retroverted position to avoid this impingement.Post revision x-rays show the components to be in anatomic position.Revision of a primary tha for pain is confirmed.The root cause of the pain was related to cup malposition leading to impingement of the femoral neck." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.H3 other text : not available.
 
Event or Problem Description

Brand Name
SIZE 5 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18035814
Report Number0002249697-2023-01286
Device Sequence Number20932225
Product Code LPH
UDI-Device Identifier04546540664488
UDI-Public04546540664488
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number6720-0535
Device Lot Number84699604
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexFemale
Patient Weight99 KG